Mueller, R.

(redirected from steroid myopathy)

Müeller,

R.,
Müeller-Kugelberg syndrome - muscle degeneration caused by steroid use. Synonym(s): steroid myopathy
Medical Eponyms © Farlex 2012
References in periodicals archive ?
Apart from the overlap with authentic inflammatory myopathies, cases of steroid myopathy, hydroxychloroquine-induced myopathy, and even vacuolar myopathy, have been reported (1).
On her second monthly visit, she complained of proximal muscle weakness suggesting steroid myopathy; therefore, the steroid dosage was tapered gradually and discontinued in 2 months.
Although rare, the life-threatening illness of acute steroid myopathy causing rhabdomyolysis in patients on high-dose corticosteroids should be recognised by clinicians and sports medicine specialists.
Neuromuscular diseases and steroid myopathy as a cause of ventilator failure were excluded by repetitive muscle stimulation tests and electromyography.
Because of presumed increase in lupus lung activity, she was treated with prednisone 40 mg daily which was tapered to 10 mg daily due the development of steroid myopathy. Azathioprine 100 mg daily and hydroxychloroquine 200 mg twice daily were added as steroid-sparing agents.
Side effects can range from gastrointestinal bleeding, steroid myopathy, and mood and behavioral changes to hyperglycemia.
Steroid myopathy is a potential side effect of this treatment regimen; it may occur 4 to 6 weeks after therapy starts.
-- Rheumatologists are being summoned to intensive care units for a newly recognized problem that is known by two names: acute steroid myopathy and critical illness myopathy.
In both cases, it is essential to consider the use of corticosteroids, especially because the first patient we presented had a history of steroid myopathy. The acute and necrotizing myopathy that can develop in patients who receive high doses of corticosteroids for asthma in the MICU has been well documented (33-39).
Steroid myopathy: clinical histologic and cytologic observations.
However, even a single low-dose epidural steroid injection can induce severe steroid myopathy (Boonen, Van Distel, Westhovens, & Dequeker, 1995; Mitsui et al.).